Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Treated for Afib. Taking altace, flecainide and bystolic. Will this cause any affect on heart rate?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6587 Questions
I am being treated for Afib. all tests were normal and showed that any issues with my heart are electrical not structrual. I am taking altace 5mg once daily, flecainide 100mg twice daily, bystolic 5 mg once daily and xarelto 20mg once daily. My resting heart rate is often between 44-53. I am scared to take the bystolic for fear it will drop too low (lower than what it already is). I have consulted with both my GP and my Electro and they have both said to continue on the full dose once daily....but i'm still concerned....should i be?
Posted Tue, 19 Feb 2013 in Heart Rate and Rhythm Disorders
Answered by Dr. Pavan Kumar Gupta 8 hours later
Thanks for the query.

I understand your concern but feel that there is nothing to fear in taking BYSTOLIC and that is why your doctors are not worried about in continuing it.

Your pulse rate is not going to drop further on continued usage of this medicine.

It is a novel beta1-blocker with a greater degree of selectivity for beta1-adrenergic receptors than other agents in this class and a nitric oxide (NO)-potentiating, vasodilatory effect that is unique among beta-blockers currently available to clinicians. The tolerability of nebivolol has been shown to be superior to that of atenolol and metoprolol, other commonly used beta-blockers.

If you are not experiencing any side effects of this medicine like headache, tiredness, fatigue, tingling in arms or swelling in ankles etc, then you should not worry taking this medicine.

I hope it helps however; you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Follow-up: Treated for Afib. Taking altace, flecainide and bystolic. Will this cause any affect on heart rate? 45 minutes later
I have a call in to my electro physiologist and am expecting to hear back tomorrow. I just feel over medicated so I am going to ask about trying a half a pill for a little while and if that doesn't work then I will go back to a whole pill. I hope that doesn't sound out of line. Afib is all new to me and I usually don't take medication because I don't like it but this is a situation where I don't have much of a I would like to take the least amount necessary to treat the condition.
Answered by Dr. Pavan Kumar Gupta 14 minutes later

I think there should not be any problem in slight reduction of the dose however your doctor would be the best judge.

In my opinion, you should reduce the dose by 1.25 mg and start taking 3.75 instead of reducing to 2.5 mg.

A slight reduction of dose by 1.25 mg should not result in a rebound increase in your blood pressure.

Discuss about these options in depth with your treating doctor, before you proceed any further.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor